News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Antidepressants and bad breath


 gasim - Sat Aug 01, 2009 4:54 am

I had Antidepressant(Dothip 75mg) 3 years ago,it cause me continues bad breath and stomach bain, please tell me how to solve this problem?
 Debbie Miller, RN - Mon Sep 21, 2009 5:21 pm

User avatar Hello,
I would recommend you try a different antidepressant if you are still needing this treatment. Each person responds differently so if it is related to the medication, a change in type will probably work.

Best wishes.
 gasim - Tue Sep 22, 2009 2:05 pm

Thanks Doctor for your reply
The depression is longer my problem right now, the prblem is the bad breath , after I stop taking antidepressant the bad breath still did not go, I need help to get rid of this bad breath and body odor.
 Debbie Miller, RN - Thu Sep 24, 2009 5:18 pm

User avatar Hello,

I see. Perhaps you should see a dentist to see if there is any cause relating to your mouth. Are you brushing and flossing well? I know this is the obvious and you probably do this but it is the first thing to check. Make sure you see your dentist regularly to remove plaque and check for gum disease.

Some people have dry mouth which prevents the natural washing of the mouth that occurs. This can be a side effect of some medications.

If you use tobacco, this can make the problem worse so kick the habit.

Food can affect your breath (like garlic and onions). You might try increasing fruits and vegetables and decreasing meats.

Infections can also cause odor so you should see a doctor to be sure it is not some medical disorder. You also mentioned body odor and that should be discussed with your doctor. Again, it could be an underlying medical problem.

Best wishes.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here